Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 24, 2011, 3:30 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 24, 2011, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 3:30 AM MST (10:30 UTC)
- In effect from
- May 24, 2011, 12:00 PM MST
- Expired
- May 24, 2011, 7:45 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2746 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS85 KFGZ 241030 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST TUE MAY 24 2011 AZZ112>114-140-241830- /O.UPG.KFGZ.FW.A.0011.110524T1900Z-110525T0300Z/ /O.NEW.KFGZ.FW.W.0012.110524T1900Z-110525T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 330 AM MST TUE MAY 24 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS AND MESAS SOUTH OF HIGHWAY 264. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST THIS AFTERNOON THROUGH EARLY EVENING. * 20-FOOT WINDS: SOUTHWEST TO WEST WINDS AT 20-25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
1 follow-up statement
117 WWUS85 KFGZ 241445 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 745 AM MST TUE MAY 24 2011 AZZ112>114-140-241545- /O.CAN.KFGZ.FW.W.0012.110524T1900Z-110525T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 745 AM MST TUE MAY 24 2011 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. OBSERVED LOW LEVEL WINDS THIS MORNING ARE SLOWER THAN WHAT WAS FORECAST...AND THE LATEST GUIDANCE POINTS TO WIND SPEEDS JUST BELOW CRITERIA THIS AFTERNOON. LOW RELATIVE HUMIDITIES ARE STILL EXPECTED. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 8:25 PM MST, 7 hours 5 minutes earlier.
Area forecast discussion, May 23, 8:25 PM MST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 825 PM MST MON MAY 23 2011 .SYNOPSIS...BREEZY AND SLIGHTLY COOLER THAN NORMAL WEATHER CAN BE EXPECTED TUESDAY AS A TROUGH OF LOW PRESSURE MOVES THROUGH THE REGION. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED FROM AROUND THE GRAND CANYON TO WINDOW ROCK NORTHWARD. WEDNESDAY THROUGH THE WEEKEND...DRY AND WARMER WEATHER IS EXPECTED WITH OCCASIONAL BREEZY SOUTHWEST WINDS. && .DISCUSSION...BREEZY WINDS DEVELOPED ACROSS THE AREA THIS AFTERNOON IN RESPONSE TO THE TROUGH OF LOW PRESSURE WITH EMBEDDED DISTURBANCES MOVING THROUGH THE WESTERN U.S. ONE OF THESE DISTURBANCES LOCATED OVER THE CA/NV/AZ BORDER THIS EVENING WILL MOVE ACROSS THE STATE OVERNIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS AFTERNOON AND EVENING OVER SOUTHERN NV AND IS NOW SPREADING INTO NORTHWEST AZ. IN RESPONSE TO THIS ACTIVITY...WILL KEEP A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST TONIGHT FROM THE WESTERN MOGOLLON RIM NORTHWARD AS THE SHORTWAVE PASSES OVERHEAD. THE REMAINDER OF THE FORECAST IS ON TRACK THIS EVENING AND DO NOT PLAN ANY UPDATES. && .PREVIOUS DISCUSSION (310 PM)...BY TUESDAY AFTERNOON...THE SHORTWAVE AND MAIN TROUGH AXIS WILL HAVE MOVED EAST OF ARIZONA WITH ONLY A SLIGHT CHANCE OF SHOWERS IN NORTHEAST AZ DUE TO LINGERING INSTABILITY. BREEZY TO STRONG WEST WINDS WILL CONTINUE THROUGH TUESDAY AFTERNOON. FOR WEDNESDAY A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WESTERN STATES BRINGING LIGHT WINDS...NEAR NORMAL HIGH TEMPERATURES AND DRY CONDITIONS. BY THURSDAY ANOTHER LOW PRESSURE TROUGH IS FORECAST TO PASS THROUGH THE GREAT BASIN...BRINGING ANOTHER ROUND OF BREEZY TO WINDY CONDITIONS TO NORTHERN ARIZONA DURING THE AFTERNOON AND EARLY EVENING HOURS. HIGH TEMPERATURES WILL REMAIN CLOSE TO OR SLIGHTLY ABOVE NORMAL. A LOW AMPLITUDE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST FRIDAY. LIGHTER WINDS...DRY CONDITIONS...AND WARMER TEMPERATURES CAN BE EXPECTED. OVER THE WEEKEND...ANOTHER DEEP TROUGH OF LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST. THE EVOLUTION OF THIS TROUGH IS STILL HIGHLY UNCERTAIN AT THIS POINT...ESPECIALLY LATE IN THE WEEKEND AND EARLY NEXT WEEK. FOR NOW...WINDY...DRY...AND WARM CONDITIONS ARE LIKELY FOR NORTHERN AZ OVER THE WEEKEND. EARLY NEXT WEEK...A COOLING TREND AND EVENTUALLY SOME CHANCE OF PRECIPITATION IS POSSIBLE. && .AVIATION....AVIATION...FOR THE 06Z PACKAGE...WINDS BELOW 15KT OVERNIGHT... INCREASING AFT 24/15Z TO 15-25KT. SLIGHT CHANCE OF -SHRA/-TSRA NORTH OF A KPRC-KFLG-KRQE LINE THROUGH THE PERIOD...WITH MAINLY CLEAR SKIES ELSEWHERE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A SERIES OF WEATHER DISTURBANCES PASSING THROUGH NORTHERN ARIZONA WILL BRING GUSTY WINDS THROUGH THIS EVENING...AND AGAIN TUESDAY AFTERNOON AND EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES WILL BE ACROSS EAST-CENTRAL ARIZONA WHERE A FIRE WEATHER WATCH CONTINUES FOR TUESDAY AFTERNOON AND EARLY EVENING. FOR WEDNESDAY...WARMER TEMPERATURES AND MUCH LIGHTER WINDS ARE EXPECTED AS HIGH PRESSURE BUILDS IN BRIEFLY. THURSDAY THROUGH SATURDAY...THE NEXT DISTURBANCE WILL PASS THROUGH THE GREAT BASIN AND INTO THE CENTRAL ROCKIES THURSDAY. WINDS WILL INCREASE OVER NORTHERN ARIZONA ALONG WITH VERY LOW HUMIDITY. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF THE MOGOLLON RIM. LIGHTER WINDS ARE EXPECTED FRIDAY...THEN WINDS MAY INCREASE AGAIN SATURDAY AS THE NEXT TROUGH APPROACHES THE WEST COAST. && FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR FIRE WEATHER ZONES AZZ112>114-140. && PUBLIC.....................MCS/DJO AVIATION/FIRE WX...........DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 23, 8:38 PM MST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 838 PM MST MON MAY 23 2011 AZZ004>018-037>040-240700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 838 PM MST MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED TONIGHT. THERE WILL BE A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM NORTH OF THE MOGOLLON RIM AS A DISTURBANCE PASSES OVERHEAD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASED SOUTHWEST WINDS ARE EXPECTED AGAIN TUESDAY AS LOW PRESSURE MOVES THROUGH THE GREAT BASIN. THESE STRONG WINDS MAY COMBINE WITH LOW RELATIVE HUMIDITY RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE LOWER ELEVATIONS OF NORTHERN ARIZONA. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON AND EVENING FOR THE LITTLE COLORADO RIVER VALLEY AND PORTIONS OF THE NORTHEAST PLATEAUS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER A LARGER PART OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES AGAIN ON THURSDAY AND OVER THE COMING WEEKEND.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:26 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.